MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information unknown/ not provided.Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Implant date: lens was not implanted.Explant date: lens was not implanted, therefore not explanted.Telephone number: (b)(6).Device evaluation: the preloaded unit was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be performed.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the lens could not be implanted because the plunger broke the lens.No additional information was received.
 
Additional Manufacturer Narrative
Corrected data: the initial mdr submission should have included component code 4734.The section below has been updated in this filing: section h6: component codes: 4734 ¿ ejector.Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: january 31, 2023.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint handpiece was received with the complaint lens stuck inside of the cartridge and with the lens overridden by the plunger rod.The cartridge could be observed to be damaged by the plunger rod, in a way consistent with a handpiece that had excessive force applied to it.The plunger tip could be observed to be damaged and separated from the pushrod hub, in a way consistent with a plunger rod that was retracted while the pushrod was stuck in the cartridge.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint issues were identified.The complaint issue of plunger rod issue was identified during the product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16279288
Report Number3012236936-2023-00146
Device Sequence Number17890694
Product Code HQL
UDI-Device Identifier05050474558427
UDI-Public(01)05050474558427(17)240209
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown